Alert archive / Maine / Beach Hazards Statements in 2017
Beach Hazards Statement 10, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at Jul 15, 2017, 3:06 PM EDT for Knox County, Waldo County, Maine. It took effect at Jul 16, 2017, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2017, 3:06 PM EDT (19:06 UTC)
- In effect from
- Jul 16, 2017, 8:00 AM EDT
- Expired
- Jul 16, 2017, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gray, ME
Counties Knox County, ME, Waldo County, ME
The radar
The Portland,ME radar (KGYX), 100 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
421 WHUS41 KGYX 151906 CFWGYX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAY ME 306 PM EDT SAT JUL 15 2017 ...INCREASED RISK FOR HYPOTHERMIA SUNDAY... .WARM TEMPERATURES AND FAIR WEATHER ARE EXPECTED SUNDAY. WITH PEOPLE OUT ENJOYING THE WATER AND WATER TEMPERATURES REMAINING ONLY IN THE 50S...THERE WILL BE A HEIGHTENED RISK FOR HYPOTHERMIA FOR THOSE NOT PROPERLY PREPARED FOR COLD WATER. MEZ027-028-160800- /O.NEW.KGYX.BH.S.0010.170716T1200Z-170717T0000Z/ KNOX-COASTAL WALDO- 306 PM EDT SAT JUL 15 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * LOCATION...WATERS OF THE MID COAST OF MAINE AND PENOBSCOT BAY. * BEACH HAZARD...THE WARM AIR TEMPERATURES IN THE 70S MAY CAUSE PEOPLE TO UNDERESTIMATE THE DANGERS OF THE COLD WATER TEMPERATURES WHICH ARE CURRENTLY ONLY IN THE MID TO UPPER 50S. * TIMING...DURING THE DAY SUNDAY. * WINDS...SOUTHWEST AROUND 10 MPH. * IMPACTS...THE COLD WATER TEMPERATURES CAN QUICKLY CAUSE HYPOTHERMIA TO ANYONE IMMERSED IN THE WATER. ANYONE ON BOATS OR PADDLECRAFT SHOULD USE EXTREME CAUTION TO AVOID THIS THREAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED ON DAYS WHEN A SIGNIFICANT NUMBER OF BOATS AND PADDLECRAFT ARE EXPECTED TO BE OUT ON THE WATER AND WHEN WARM AIR TEMPERATURES MAY CAUSE PEOPLE TO UNDERESTIMATE THE DANGER OF THE COLD WATER. PADDLE SMART FROM THE START. ALWAYS WEAR YOUR LIFE JACKET. BE AWARE OF WIND CONDITIONS, TIDES AND LOCALIZED CURRENTS. && $$
1 follow-up statement
090 WHUS41 KGYX 160704 CFWGYX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAY ME 304 AM EDT SUN JUL 16 2017 ...INCREASED RISK FOR HYPOTHERMIA TODAY... .WARM TEMPERATURES AND FAIR WEATHER ARE EXPECTED TODAY. WITH PEOPLE OUT ENJOYING THE WATER AND WATER TEMPERATURES REMAINING ONLY IN THE 50S...THERE WILL BE A HEIGHTENED RISK FOR HYPOTHERMIA FOR THOSE NOT PROPERLY PREPARED FOR COLD WATER. MEZ027-028-170000- /O.CON.KGYX.BH.S.0010.170716T1200Z-170717T0000Z/ KNOX-COASTAL WALDO- 304 AM EDT SUN JUL 16 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * LOCATION...WATERS OF THE MID COAST OF MAINE AND PENOBSCOT BAY. * BEACH HAZARD...THE WARM AIR TEMPERATURES IN THE 70S MAY CAUSE PEOPLE TO UNDERESTIMATE THE DANGERS OF THE COLD WATER TEMPERATURES WHICH ARE CURRENTLY ONLY IN THE MID TO UPPER 50S. * TIMING...DURING THE DAY TODAY. * WINDS...SOUTHWEST AROUND 10 MPH. * IMPACTS...THE COLD WATER TEMPERATURES CAN QUICKLY CAUSE HYPOTHERMIA TO ANYONE IMMERSED IN THE WATER. ANYONE ON BOATS OR PADDLECRAFT SHOULD USE EXTREME CAUTION TO AVOID THIS THREAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED ON DAYS WHEN A SIGNIFICANT NUMBER OF BOATS AND PADDLECRAFT ARE EXPECTED TO BE OUT ON THE WATER AND WHEN WARM AIR TEMPERATURES MAY CAUSE PEOPLE TO UNDERESTIMATE THE DANGER OF THE COLD WATER. PADDLE SMART FROM THE START. ALWAYS WEAR YOUR LIFE JACKET. BE AWARE OF WIND CONDITIONS, TIDES AND LOCALIZED CURRENTS. && $$ ES
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 15, 1:39 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 15, 1:39 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Gray ME 139 PM EDT Sat Jul 15 2017 .SYNOPSIS... An upper level trough will cross northern New England today, while weak low pressure passes to our south. Scattered showers and widely scattered thunderstorms will occur along and in advance of this trough today. As the trough exits tonight, clearing and drier weather can be expected that will last into Sunday. Another trough of low pressure approaches from the west late Sunday and and stalls to the west of New England Monday and Tuesday with more unsettled weather. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 140 PM Update...Not too many changes to the going forecast at this time. Scattered showers are developing as forecast across western and northern zones. This should continue to develop and push eastward for the remainder of the afternoon. A few rumbles of thunder not out of the question. 1030 AM Update...Have updated the forecast based on trends in latest obs as well as mesoscale model data. Clouds will continue to hang tough today in the east, but breaks are already occurring in the west which should allow for a good amount of heating there. Weak short wave trough and weak SB instability this afternoon should allow for scattered showers and perhaps isolated thunderstorms away from the coast. Previously... 614 AM...Minor ESTF update to reflect the current mesonet in near term grids. Prev Disc... At 06z...GOES water vapor imagery showed a shortwave impulse over the eastern Great Lakes with an associated weak 1012 millibar surface low vicinity of /CYUL/ Montreal. NWS Doppler Radar showed widely scattered convection across the region associated with this weak system. For today...this weak system continues eastward across the forecast area. We'll see partial clearing across much of New Hampshire during the afternoon...although with the continued risk of a brief shower or thundershower. Over Maine...a mostly cloudy day in onshore flow and with the disturbance not exiting the coast until evening. Scattered convection along and ahead of the weak disturbance with widely scattered convection behind it that will end this evening with passage of the upper support and loss of daytime heating. Highs will range from the mid 70s to near 80 in New Hampshire...while persistent clouds and light onshore flow keep highs in Maine within a degree or two either side of 70F. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... Partly cloudy tonight under weak ridging with pockets of stratus and fog developing overnight in light flow. Lows should be near 60. On Sunday...a cold front sags southward towards the international border and that combined with daytime heating may produce a few scattered afternoon showers and thunderstorms over northern and mountain sections. Highs Sunday should rebound to the lower and mid 80s...with 70s along mid coast Maine in an onshore flow. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... A southerly flow develops Sunday night which may bring in some fog off the Gulf of Maine into coastal sections. This southerly flow continues out ahead of an approaching trough Monday. There will be scattered showers and possibly a thunderstorm, mainly over western areas. By Tuesday, the trough will be over the forecast area, leading to more widespread shower activity. 00Z model suite remains in relatively good agreement with the timing of the passage of this system. There may be an embedded thunderstorm, however the amount of destabilization during the day may be limited by nearly solid cloud cover. The next chance of showers will arrive on Wednesday, however this precipitation will be much less widespread. Cyclonic flow aloft may bring a brief shower or two to the north and central areas. There will be a continued mainly diurnally driven chances for a shower or thunderstorm Thursday and Friday. This will be triggered by a persistent upper level trough over Canada and a cyclonic flow aloft. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... Short Term /through Sunday/...Areas of MVFR through 22z in cigs and sct -shra/-tsra. VFR tonight with lcl IFR psb in fog and stratus btw 08 - 12z Sun. VFR Sunday with sct mvfr psb aft 18z Sun in -shra/-tsra. Long Term....Mainly VFR conditions expected Monday, although some stratus and fog may develop on the coastal plain Monday night as an onshore flow develops. Showers will be more widespread on Tuesday, bringing IFR conditions to the region. Otherwise, mostly VFR conditions for much of the upcoming work week. && .MARINE... Short Term /through Sunday/...Winds and seas to remain below SCA criteria. Long Term...A weak pressure pattern will prevent Small Craft Advisory conditions over the waters through early next week. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM...MLE
Hazardous weather outlook, Jul 15, 3:04 PM EDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 304 PM EDT Sat Jul 15 2017 MEZ007>009-012>014-018>026-NHZ001>015-161915- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Northern Coos- Southern Coos-Northern Grafton-Northern Carroll-Southern Grafton- Southern Carroll-Sullivan-Merrimack-Belknap-Strafford-Cheshire- Eastern Hillsborough-Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 304 PM EDT Sat Jul 15 2017 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ027-028-161915- Knox-Coastal Waldo- 304 PM EDT Sat Jul 15 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for south central Maine. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-161915- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 304 PM EDT Sat Jul 15 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in Maine, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.